Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 16, NWS Wichita, KS

March 29, 201426 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 29, 2014, 3:30 PM CDT for 26 counties in Kansas. It took effect at Mar 30, 2014, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 3:30 PM CDT (20:30 UTC)
In effect from
Mar 30, 2014, 10:00 AM CDT
Expired
Mar 30, 2014, 9:00 PM CDT
In force
11 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS83 KICT 292030
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT SAT MAR 29 2014


KSZ071-072-292130-
/O.CAN.KICT.FW.A.0006.140330T1500Z-140331T0300Z/
WOODSON-ALLEN-
330 PM CDT SAT MAR 29 2014

...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 071 AND 072...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE
WEATHER WATCH.



$$

KSZ032-033-047>053-067>070-082-083-091>094-098-301130-
/O.UPG.KICT.FW.A.0006.140330T1500Z-140331T0300Z/
/O.NEW.KICT.FW.W.0016.140330T1500Z-140331T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
330 PM CDT SAT MAR 29 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SUNDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...052...053...067...068...069...070...
082...083...091...092...093...094 AND 098...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 10 AM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE 
  EXTREME CATEGORY ACROSS MUCH OF THE AREA BY MIDDAY AND 
  CONTINUE INTO THE EVENING HOURS. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

LAWSON
2 follow-up statements
800 
WWUS83 KICT 300826
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT SUN MAR 30 2014

KSZ071-072-095-096-099-100-310200-
/O.EXA.KICT.FW.W.0016.140330T1500Z-140331T0200Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
326 AM CDT SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 071...072...095...096...099 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE
  VERY HIGH TO EXTREME CATEGORY BY MIDDAY AND CONTINUE INTO THE
  EARLY EVENING HOURS.

* WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>094-098-310200-
/O.CON.KICT.FW.W.0016.140330T1500Z-140331T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
326 AM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050...051...052...
053...067...068...069...070...082...083...091...092...093...
094 AND 098...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE 
  EXTREME CATEGORY ACROSS MUCH OF THE AREA BY MIDDAY AND 
  CONTINUE INTO THE EARLY EVENING HOURS. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
645 
WWUS83 KICT 302047
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT SUN MAR 30 2014

KSZ032-033-047>052-067-082-311200-
/O.NEW.KICT.FW.A.0007.140331T1500Z-140401T0100Z/
/O.CON.KICT.FW.W.0016.000000T0000Z-140331T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-KINGMAN-
347 PM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...052...067 AND 082......

FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...052...067 AND 082...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM
MONDAY MORNING THROUGH MONDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THE GRASSLAND FIRE DANGER INDEX WILL REMAIN IN THE
  EXTREME CATEGORY ACROSS MUCH OF THE AREA INTO THE EARLY EVENING
  HOURS. EXTREME GRASSLAND FIRE DANGER CAN BE EXPECTED AGAIN BY
  MONDAY AFTERNOON.

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. BY EARLY
  MONDAY AFTERNOON NORTHWEST WINDS WILL BE IN PLACE AT SUSTAINED
  SPEEDS IN THE 30 TO 35 MPH RANGE WITH GUSTS APPROACHING 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ053-068>072-083-091>096-098>100-310200-
/O.CON.KICT.FW.W.0016.000000T0000Z-140331T0200Z/
CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
347 PM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...
068...069...070...071...072...083...091...092...093...094...095...
096...098...099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THE GRASSLAND FIRE DANGER INDEX WILL REMAIN IN THE
  EXTREME CATEGORY ACROSS MUCH OF THE AREA INTO THE EARLY EVENING
  HOURS. 

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

LAWSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:10 PM CDT, 20 minutes earlier.

Area forecast discussion, Mar 29, 3:10 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT SAT MAR 29 2014

.SYNOPSIS...
ISSUED AT 309 PM CDT SAT MAR 29 2014

CURRENTLY HAVE ONE SHORTWAVE TROUGH OVER THE TENNESSEE VALLEY WITH
ANOTHER IMPULSE COMING ON SHORE OVER THE PACIFIC NW. AT THE
SURFACE...RIDGING EXTENDS FROM THE UPPER MISSISSIPPI VALLEY INTO
CENTRAL TX WITH LEE TROUGHING QUICKLY DEEPENING OVER EASTERN CO.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 309 PM CDT SAT MAR 29 2014

THE MAIN STORY FOR THE FIRST COUPLE DAYS OF THIS FORECAST WILL BE
STRONG SOUTH WINDS ON SUN ALONG WITH FIRE WEATHER CONCERNS...AS
LOW PRESSURE RAPIDLY DEEPENS AHEAD OF AN APPROACHING SHORTWAVE. BY
SUN AFTERNOON THE SHORTWAVE WILL BE OVER THE GREAT BASIN AND OVER
THE CENTRAL ROCKIES BY SUN EVENING. CONFIDENCE IS HIGH THAT WE
WILL REACH WIND ADVISORY CRITERIA OVER MOST OF THE FORECAST AREA
SUN AFTERNOON WITH GUSTS AROUND 45 MPH COMMON...ESPECIALLY ALONG
AND WEST OF I-135. WITH PLENTY OF MIXING...TEMPS ON SUN WILL BE
ABLE TO REACH FULL HEATING POTENTIAL WITH 80S A GOOD BET FOR PARTS OF
CENTRAL KS.

UNFORTUNATELY THIS SYSTEM WILL NOT PROVIDE MUCH IN THE WAY OF
MOISTURE WITH JUST SOME ISO-SCT SHOWERS/STORMS POSSIBLE SUN EVENING INTO
EARLY MON MORNING...ESPECIALLY FOR LOCATIONS EAST OF I-135.
WOULDN'T BE SURPRISED IF WINDS ONCE AGAIN APPROACH WIND ADVISORY
CRITERIA ON MON AFTERNOON AS WE GET ON THE BACKSIDE OF THE LOW
WITH NW WINDS PROVIDING DEEP MIXING. THIS INCREASED MIXING WILL KEEP
TEMPS FROM FALLING OFF TOO MUCH ON MON WITH SOME DOWNSLOPE HELPING
TO KEEP READINGS IN THE 60S AND 70S. SHORT-LIVED SURFACE HIGH PRESSURE
WILL SLIDE OVER THE AREA ON TUE KEEPING DRY CONDITIONS IN PLACE.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 309 PM CDT SAT MAR 29 2014

MODELS STILL AGREE ON ANOTHER STRONG SHORTWAVE MOVING OVER THE
CENTRAL GREAT BASIN/DESERT SOUTHWEST ON WED. THIS WILL QUICKLY GET
THE PLAINS BACK INTO RETURN FLOW WITH AN OPEN GULF SCENARIO
SETTING UP. THE RAPID INFLUX OF LOW LEVEL MOISTURE SHOULD DEVELOP
SOME ELEVATED STORMS TUE NIGHT ACROSS THE PLAINS. IN
ADDITION...FEEL THE PERSISTENT LOW LEVEL ISENTROPIC LIFT WILL
RESULT IN SOME DRIZZLE FOR LATE TUE NIGHT.

A TRIPLE POINT STILL LOOKS TO DEVELOP WED AFTERNOON WITH QUITE A
BIT OF UNCERTAINTY ON ITS LOCATION. BEST GUESS IS THAT IT WILL BE
IN THE CENTRAL KS TO OK PANHANDLE VICINITY WITH A DRYLINE
EXTENDING THROUGH WESTERN OK. WITH LACK OF LARGE SCALE
FORCING...THE MAIN QUESTION FOR CONVECTION WILL BE WHETHER THERE
WILL BE ENOUGH CONVERGENCE ALONG THE DRYLINE TO GET CONVECTION TO
DEVELOP. AT THIS POINT FAIRLY CONFIDENT THAT ANY CONVECTION THAT
DEVELOPS WILL BE FAIRLY ISO-SCT IN NATURE AS WEAK UPPER RIDGING
WILL BE PLACE FOR MOST OF WED. IT STILL APPEARS THAT AREAS
GENERALLY EAST OF THE KS TURNPIKE WOULD HAVE THE BEST SHOT AT
STORMS ON WED-WED NIGHT. THERE REMAINS MAJOR MODEL DISCREPANCIES
REGARDING THE TRACK OF THIS SHORTWAVE FOR THU-FRI. THE GFS HAS
MAINTAINED ITS MORE SOUTHERN TRACK WHILE THE ECMWF QUICKLY LIFTS
THIS FEATURE OVER NEBRASKA/SD. STARTING TO THINK THAT THE GFS MAY
HAVE A BETTER HANDLE AS IT HAS BEEN MORE CONSISTENT AND ALSO HAS
SUPPORT FROM THE UKMET. SO FOR NOW WILL LEAVE FAIRLY MODEST PRECIP
CHANCES IN FOR THU.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1229 PM CDT SAT MAR 29 2014

THE MAIN FORECAST CONCERN IS GOING TO BE THE GUSTY SOUTH WINDS
SUNDAY. SURFACE HIGH PRESSURE IS OVERHEAD THIS AFTERNOON AND WILL
SLIDE EASTWARD THROUGH THE AFTERNOON/EVENING. THE LIGHT WINDS AND
SMOKE IN THE REGION HAVE CAUSED HAZY CONDITIONS WITH MVFR
VISIBILITIES. EXPECT THIS TO DIMINISH AS WINDS INCREASE DURING THE
LATE AFTERNOON.  SOUTHERLY GRADIENT WINDS WILL RETURN WITH A
VENGEANCE SUNDAY. EXPECT WINDS TO EXCEED 26 KTS AT
KRSL/KHUT/KSLN/KICT BY 14-15Z SUNDAY MORNING. STRONG WINDS WILL
ALSO PERSIST AT KCNU...BUT SLIGHTLY LESS THAN THE OTHERS.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 309 PM CDT SAT MAR 29 2014

SERIOUS FIRE WEATHER CONCERNS WILL BE IN PLACE FOR BOTH SUN AND
MON.

VERY STRONG SOUTH WINDS ARE STILL ON TAP FOR SUN AFTERNOON WITH
GUSTS TO 45 MPH COMMON...ESPECIALLY FOR LOCATIONS ALONG AND WEST
OF I-135. WILL RUN WITH A RED FLAG WARNING FOR THE ENTIRE AREA
WITH THE EXCEPTION OF SE KS...WHERE SOME GREENING UP HAS OCCURRED
OVER THE LAST WEEK. UNLIKE THE LAST HIGH WIND EVENT...SPEEDS
SHOULD QUICKLY DECREASE AROUND SUNSET. RH'S ON SUN AFTERNOON WILL
GENERALLY BE IN THE 25 TO 30% RANGE WITH THE LOWER VALUES OVER
CENTRAL KS. WINDS WILL FLIP AROUND TO THE NORTHWEST ON MON BUT
WILL AGAIN BE FAIRLY STRONG WITH SOME GUSTS APPROACHING 40 MPH FOR
AREAS GENERALLY WEST IF I-135. WITH RH'S STAYING ON THE LOW
SIDE...THE GRASSLAND FIRE DANGER INDEX WILL AT LEAST BE IN THE
VERY HIGH CATEGORY ACROSS MOST OF THE AREA WITH EXTREME VALUES
STILL A POSSIBILITY OVER CENTRAL KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    44  76  53  72 /   0   0  20  10
HUTCHINSON      45  77  52  70 /   0   0  20  10
NEWTON          44  76  53  70 /   0   0  20  10
ELDORADO        43  75  54  72 /   0   0  20  10
WINFIELD-KWLD   43  76  54  75 /   0   0  20  10
RUSSELL         48  81  48  66 /   0   0  10   0
GREAT BEND      48  81  48  67 /   0   0  10   0
SALINA          45  79  52  68 /   0   0  20  10
MCPHERSON       45  77  52  69 /   0   0  20  10
COFFEYVILLE     38  75  55  76 /   0   0  20  20
CHANUTE         38  74  55  75 /   0   0  30  20
IOLA            39  74  54  75 /   0   0  30  20
PARSONS-KPPF    38  74  55  75 /   0   0  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 9 PM CDT SUNDAY FOR KSZ032-033-
047>053-067>070-082-083-091>094-098.

WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR KSZ032-033-
047>053-067>072-082-083-091>094-098.

&&
Hazardous weather outlook, Mar 29, 6:51 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
651 AM CDT SAT MAR 29 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
651 AM CDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE THIS AFTERNOON...ALONG
AND WEST OF HIGHWAY 14 IN CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SOUTHERLY WINDS GUSTING TO 40 TO 45 MPH WILL BE IN PLACE
SUNDAY INTO SUNDAY EVENING. THIS WILL RESULT IN EXTREME GRASSLAND
FIRE DANGER OVER MUCH OF THE AREA...AND A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR SUNDAY.

GUSTY NORTHWESTERLY WINDS MAY RESULT IN VERY HIGH TO EXTREME
GRASSLAND FIRE DANGER MONDAY AFTERNOON ACROSS MUCH OF THE AREA.

THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY NIGHT ACROSS THE
AREA...WHICH MAY LINGER INTO MONDAY IN FAR SOUTHEAST KANSAS.
SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY.

THUNDERSTORM CHANCES WILL INCREASE FROM LATE TUESDAY THROUGH
WEDNESDAY NIGHT. STRONG STORMS WILL BE POSSIBLE DURING THIS
PERIOD...WITH A CHANCE FOR A FEW SEVERE STORMS WEDNESDAY AND
WEDNESDAY EVENING ACROSS PART OF SOUTH CENTRAL INTO MUCH OF
SOUTHEAST KANSAS. THUNDERSTORM CHANCES COULD LINGER OVER SOUTHEAST
KANSAS ON THURSDAY.

THERE IS A CHANCE OF SNOW OR RAIN ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS THURSDAY NIGHT. ANY SNOWFALL ACCUMULATIONS ARE HIGHLY
UNCERTAIN THIS FAR OUT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:49 AM CDTFire Weather WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more9 hr
Mar 29, 3:27 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more30 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.